Alert archive / Ohio / Wind Advisories in 2019
Wind Advisory 5, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Mar 9, 2019, 3:11 PM EST for 15 counties in Ohio; Fayette County, Union County, Wayne County, Indiana. It took effect at Mar 10, 2019, 12:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2019, 3:11 PM EST (20:11 UTC)
- In effect from
- Mar 10, 2019, 12:00 AM EST
- Expired
- Mar 10, 2019, 11:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Wilmington, OH
Counties Fayette County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Greene County, OH, Hardin County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514 WWUS71 KILN 092011 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 311 PM EST Sat Mar 9 2019 INZ050-058-059-OHZ026-034-035-042>046-051>054-060>062-100500- /O.NEW.KILN.WI.Y.0005.190310T0500Z-190310T1200Z/ Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble- Montgomery-Greene- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, and Xenia 311 PM EST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT EST TONIGHT TO 8 AM EDT SUNDAY... The National Weather Service in Wilmington has issued a Wind Advisory, which is in effect from midnight EST tonight to 8 AM EDT Sunday. * WINDS...Southwest 20 to 25 mph with gusts up to 50 mph. * TIMING...from midnight EST to 8 am EDT. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
4 follow-up statements
717 WWUS71 KILN 100229 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 929 PM EST Sat Mar 9 2019 INZ050-058-059-OHZ026-034-035-042>046-051>054-060>062-101200- /O.CON.KILN.WI.Y.0005.190310T0500Z-190310T1200Z/ Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble- Montgomery-Greene- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, and Xenia 929 PM EST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...Southwest 20 to 25 mph with gusts up to 50 mph. * TIMING...From midnight EST to 8 am EDT. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
770 WWUS71 KILN 100758 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 358 AM EDT Sun Mar 10 2019 OHZ026-044>046-052-101500- /O.EXT.KILN.WI.Y.0005.000000T0000Z-190310T1500Z/ Hardin-Logan-Union OH-Delaware-Champaign- Including the cities of Kenton, Ada, Bellefontaine, Marysville, Delaware, and Urbana 358 AM EDT Sun Mar 10 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...Southwest 20 to 25 mph with gusts up to 50 mph. * TIMING...This morning. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$ INZ050-058-059-OHZ034-035-042-043-051-053-054-060>062-101200- /O.CON.KILN.WI.Y.0005.000000T0000Z-190310T1200Z/ Wayne-Fayette IN-Union IN-Mercer-Auglaize-Darke-Shelby-Miami- Clark-Madison-Preble-Montgomery-Greene- Including the cities of Richmond, Connersville, Liberty, West College Corner, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Troy, Piqua, Tipp City, Springfield, London, West Jefferson, Plain City, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, and Xenia 358 AM EDT Sun Mar 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...Southwest 20 to 25 mph with gusts up to 50 mph. * TIMING...This morning. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
854 WWUS71 KILN 101203 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 803 AM EDT Sun Mar 10 2019 INZ050-058-059-OHZ034-035-042-043-051-053-054-060>062-101315- /O.EXP.KILN.WI.Y.0005.000000T0000Z-190310T1200Z/ Wayne-Fayette IN-Union IN-Mercer-Auglaize-Darke-Shelby-Miami- Clark-Madison-Preble-Montgomery-Greene- Including the cities of Richmond, Connersville, Liberty, West College Corner, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Troy, Piqua, Tipp City, Springfield, London, West Jefferson, Plain City, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, and Xenia 803 AM EDT Sun Mar 10 2019 ...WIND ADVISORY HAS EXPIRED... Wind gusts have fallen below advisory criteria and therefore the advisory has been allowed to expire. However, gusts to 40 MPH will still be possible at times through the morning hours. $$ OHZ026-044>046-052-101500- /O.CON.KILN.WI.Y.0005.000000T0000Z-190310T1500Z/ Hardin-Logan-Union OH-Delaware-Champaign- Including the cities of Kenton, Ada, Bellefontaine, Marysville, Delaware, and Urbana 803 AM EDT Sun Mar 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...Southwest 20 to 25 mph with gusts up to 50 mph. * TIMING...This morning. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
866 WWUS71 KILN 101433 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1033 AM EDT Sun Mar 10 2019 OHZ026-044>046-052-101545- /O.EXP.KILN.WI.Y.0005.000000T0000Z-190310T1500Z/ Hardin-Logan-Union OH-Delaware-Champaign- Including the cities of Kenton, Ada, Bellefontaine, Marysville, Delaware, and Urbana 1033 AM EDT Sun Mar 10 2019 ...WIND ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... Wind gusts are expected to drop below wind advisory criteria. Therefore, the Wind Advisory will be allowed to expire at 11 AM EDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Mar 9, 1:23 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 9, 1:23 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 123 PM EST Sat Mar 9 2019 .SYNOPSIS... A low pressure system will bring showers, thunderstorms, and breezy to windy conditions today into tonight. Dry conditions will return for Sunday, however breezy to windy conditions will persist. High pressure will allow for continued dry conditions across the region for Monday into Tuesday. && .NEAR TERM /THROUGH TONIGHT/... Winds will pick up during the day today, however an inversion will keep some of the stronger wind gusts from reaching the surface. Temperatures will also increase today, however expect the highest temperatures to be during the overnight hours in advance of the cold front. Rain showers will overspread the area today into this evening. Precipitation will be moderate to heavy at times. Some isolated flooding issues will be possible. There is some instability this afternoon (elevated) and this evening and therefore have thunder mention in the forecast. Also due to strong low level flow isolated damaging winds will be possible. An isolated tornado cannot be ruled out primarily near and south of the Ohio River this evening due to low level shear. On the back side of the main precipitation shield winds will pick up. There is some question on whether or not the inversion will hold and keep the strongest winds from reaching the surface. At this time kept wind gusts just under advisory thresholds, however will have to continue to monitor today to see whether a wind advisory will be needed as there are some indications that brief periods of 45 to 50 mph winds will be possible. The highest concern area is across northwestern portions of the forecast area where a decent upper level disturbance pushes into the region and where better cold air advection along with a pressure rise/fall couplet are situated. This is also the area where some additional shower activity will develop and move through overnight. && .SHORT TERM /SUNDAY/... Expect the precipitation to have moved out of the region for the short term, however gusty winds will continue through the day. Wind gusts of 30 to 45 mph will again be possible Sunday morning before beginning to decrease during the afternoon. Although cooler air will be working into the area at the start of the short term, expect temperatures to recover some with high temperatures on Sunday in the middle 40s to the middle 50s. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... High pressure will build into the region early in the period. This high will move off to the east Tuesday night. As a dynamic system lifts north northeast from the Plains into the upper Mississippi Valley, a rather energetic low level jet in advance of this system will translate across the area. This will cause surface winds to increase, and the strong moisture transport will result in showers, mainly Wednesday night and Thursday. Additional showers will be possible Thursday night as a cold front passes through the region with some clearing in the wake of the front on Friday. Temperatures will be below normal through Tuesday night. Then readings will warm quickly with the warmest temperatures of the week Wednesday night and Thursday. Temperatures will cool back closer to normal on Friday. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Strong low pressure will rotate northeast toward the western Great Lakes by this evening. Strong, moist ascent in association with this low (a LLJ between 70 and 80 knots) will spread widespread showers and embedded thunderstorms into the region from southwest to northeast. The majority of this precipitation will be along and northeast of an advancing warm front. Have moderate showers at all terminals with a VCTS. Could see locally heavy rain with MVFR/IFR categories. Will monitor observational data for potential TAF amendments if it looks like a longer period of thunder may occur at any terminal. Winds will veer and increase from the south, becoming gusty up to 30 knots. LLWS can be expected late this afternoon into the early morning hours of Sunday due to the strong low level jet. These conditions will continue until after frontal passage. From mid evening into early morning, as the low continues on its path northeast toward lower Michigan, the warm front will lift northeast, followed by a trailing cold front. We could see a chance of showers in this zone along with a brief rise to VFR ceilings before frontal passage. Once the front goes by, a pressure rise/fall couplet will develop, and with some transfer of stronger winds aloft, this could bring a period of gusty winds between 35 and 40 knots. Ceilings will drop back down into the MVFR category with ensuing CAA. On Sunday, the low will continue to move northeast into Canada. it will remain breezy to windy for a good portion of the day, with gusts beginning to come down between 21Z Sunday and 00Z Monday. CAA stratocumulus clouds should gradually lift, perhaps back to VFR and shift northward as we head toward 00Z Monday. OUTLOOK...MVFR conditions possible Wednesday night into Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman/Novak NEAR TERM...Hickman/Novak SHORT TERM...Novak LONG TERM... AVIATION...Hickman
Hazardous weather outlook, Mar 9, 4:51 AM EST, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 451 AM EST Sat Mar 9 2019 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-101000- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene- 451 AM EST Sat Mar 9 2019 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Ponding of water and isolated flooding issues will be possible with storms this evening. Strong gusty winds up to 45 mph will be possible tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ063>065-074-101000- Fayette OH-Pickaway-Fairfield-Hocking- 451 AM EST Sat Mar 9 2019 This Hazardous Weather Outlook is for Central Ohio. .DAY ONE...Today and Tonight. Ponding of water and isolated flooding issues will be possible with storms this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ080-KYZ089-090-094>100-OHZ073-079>082-088-101000- Switzerland-Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson- Mason-Lewis-Ross-Brown-Highland-Adams-Pike-Scioto- 451 AM EST Sat Mar 9 2019 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Ponding of water and isolated flooding issues will be possible with storms this evening. Isolated damaging winds will also be possible with storms this evening. A brief spin up tornado cannot be ruled out this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening. INZ066-073>075-KYZ091>093-OHZ070>072-077-078-101000- Franklin IN-Ripley-Dearborn-Ohio-Boone-Kenton-Campbell-Butler-Warren- Clinton-Hamilton-Clermont- 451 AM EST Sat Mar 9 2019 This Hazardous Weather Outlook is for Southeast Indiana, Northern Kentucky and Southwest Ohio. .DAY ONE...Today and Tonight. Ponding of water and isolated flooding issues will be possible with storms this evening. Isolated damaging winds will also be possible with storms this evening. A brief spin up tornado cannot be ruled out this evening. Strong gusty winds up to 45 mph will be possible tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening.
Nearby
Wind Advisories in Ohio, 2019Wind Advisories in Indiana, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.